Mississippi, 2009Tornadoes and Hail in Mississippi, April 2, 2009
April 2, 2009 · NWS MEG · 22 events in 14 counties and zones
A warm front lifted north across the Midsouth during the late morning into the evening hours of April 2, 2009. Showers and thunderstorms developed along the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front lifted north across the Midsouth during the late morning into the evening hours of April 2, 2009. Showers and thunderstorms developed along the front. Some thunderstorms became severe producing large hail, damaging winds and tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 2, 8:44 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 2, 8:44 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
944 AM CDT THU APR 2 2009
.DISCUSSION...
SHOWERS AND THUNDERSTORMS CURRENTLY MOVING ACROSS SOUTHERN AND
CENTRAL ARKANSAS. COULD BE A HAIL THREAT WITH THESE THUNDERSTORMS
BUT THE STORMS HAVE SHOWN A WEAKENING TREND AS THEY APPROACH THE
FORECAST AREA. SURFACE LOW HAS DEVELOPED OVER SOUTH CENTRAL
LOUISIANA WITH WARM FRONT EXTENDING EAST ACROSS THE GULF COAST. IT
APPEARS THAT MAIN SEVERE THREAT FOR TODAY WILL BE SOUTH OF THIS
WARM FRONT AS IT MOVES NORTH THIS AFTERNOON. EXTENSIVE CLOUD COVER
OVER THE REGION HAS KEPT TEMPERATURES FROM WARMING MUCH SO WILL
UPDATE FORECAST TO LOWER HIGH TEMPERATURES FOR THIS AFTERNOON.
ARS
&&
.PREV DISCUSSION... /ISSUED 635 AM CDT THU APR 2 2009/
DISCUSSION...
UPDATE FOR AVIATION DISCUSSION.
PREV DISCUSSION... /ISSUED 420 AM CDT THU APR 2 2009/
DISCUSSION...
SEVERE WEATHER THREAT IS THE PRIMARY FORECAST CONCERN THIS MORNING
AS A SURFACE LOW PRESSURE SYSTEM ACROSS NORTH TEXAS MOVES EAST
ACROSS THE AREA LATER TODAY.
CLOUDS ARE CONTINUING TO INCREASE ACROSS THE MIDSOUTH THIS MORNING
AS HIGH CLOUDS FROM THE NORTH AND LOW STRATUS CLOUDS FROM THE
SOUTH MOVE INTO THE AREA. SOUTHERLY FLOW IS SLOWLY DEVELOPING BUT
THE JUICY AIR WITH GREATER THAN 60 DEGREE DEWPOINTS REMAINS ALONG
THE INTERSTATE 20 CORRIDOR. THIS MOISTURE WILL CONTINUE TO WORK
ITS WAY INTO PORTIONS OF THE AREA ESPECIALLY NORTHEAST MISSISSIPPI
TODAY. SURFACE LOW PRESSURE SYSTEM WILL MOVE ACROSS CENTRAL
ARKANSAS BY MIDDAY AS SHOWERS AND THUNDERSTORMS BEGIN TO MOVE INTO
THE FORECAST AREA.
THERE STILL REMAINS SOME UNCERTAINTY JUST HOW FAR NORTH THE DEEPEST
MOISTURE AND GREATEST INSTABILITY WILL REACH ACROSS THE FORECAST
AREA. REGARDLESS...THINK NORTH MISSISSIPPI WILL HAVE THE BEST
CHANCE FOR SEVERE WEATHER TODAY SO WILL KEEP THIS AREA MENTIONED
IN THE MODERATE RISK. SURFACE BASED CAPES ARE STILL IN THE 1000 TO
1500 J/KG RANGE WITH LIFTED INDICES BETWEEN -3 AND -7. COMBINED
THIS WITH STRONG UPPER LEVEL WINDS...STEEP LAPSE RATES...AND DEEP
LAYER SHEAR...THE MAIN HAZARDS WILL BE DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES.
ELSEWHERE ACROSS EASTERN ARKANSAS...WEST TENNESSEE...AND THE
MISSOURI BOOTHEEL...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS.
OBVIOUSLY...MUCH DEPENDS ON THE EXACT TRACK OF THE SURFACE
LOW...BUT AT THIS TIME THINK MOST OF THESE STORMS SHOULD BE
ELEVATED WITH THE MAIN HAZARDS BEING LARGE HAIL AND DAMAGING
WINDS.
THIS LOW PRESSURE SYSTEM WILL MOVE NORTHEAST OF THE MIDSOUTH TONIGHT
AS COOLER AND DRIER AIR MOVE INTO THE AREA. THERE MAY BE A FEW
SHOWERS AND POSSIBLY THUNDERSTORMS ACROSS NORTHEAST SECTIONS OF
THE FORECAST AREA THIS EVENING...BUT THINK MOST OF THESE SHOULD
EXIT THE AREA AFTER MIDNIGHT. HIGH PRESSURE WILL BUILD ACROSS THE
REGION ON FRIDAY ALLOWING MOSTLY SUNNY SKIES TO DEVELOP WITH BELOW
NORMAL TEMPERATURES EXPECTED FOR HIGHS. DRY BUT WARMER CONDITIONS
CAN BE EXPECTED ON SATURDAY AS THE SURFACE HIGH MOVES EAST AND
SOUTHERLY FLOW INCREASES.
THE NEXT LOW PRESSURE SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS
AND INTO THE MID MISSISSIPPI RIVER VALLEY BY SATURDAY NIGHT.
CLOUDS WILL INCREASE DURING THIS TIME FRAME AS A TRAILING COLD
FRONT APPROACHES THE AREA. THIS SYSTEM HAS SPED UP IN TIMING SO
HAVE ADJUSTED POPS AND CLOUDS ACCORDINGLY. STRONG TO SEVERE
THUNDERSTORMS LOOK UNLIKELY ON SUNDAY AT THIS POINT BUT CONCERN
NOW TURNS TO THE POSSIBILITY OF FREEZING TEMPERATURES BEHIND THIS
COLD FRONT.
DEEP UPPER TROUGH WILL REMAIN OVER THE AREA SUNDAY NIGHT AND
MONDAY WHICH WILL KEEP CLOUDS AND A FEW SHOWERS OVER THE AREA.
THIS WILL PROBABLY KEEP TEMPERATURES ABOVE FREEZING MONDAY
MORNING BUT TEMPERATURES WILL STILL BE WELL BELOW NORMAL DURING
THIS TIME FRAME. THINK ONCE THIS TROUGH SHIFTS EAST...COLD HIGH
PRESSURE WILL BUILD OVER THE AREA AND INCREASE THE RISK FOR AN
AREA WIDE FREEZE TUESDAY MORNING.
DRY AND COOL CONDITIONS WILL CONTINUE ON TUESDAY AS HIGH PRESSURE
DOMINATES THE WEATHER OVER THE AREA. ANOTHER SURFACE LOW PRESSURE
SYSTEM AND COLD FRONT WILL MOVE ACROSS THE CENTRAL PLAINS ON
WEDNESDAY AND MAKE ITS WAY TOWARDS THE AREA. SHOWERS AND
THUNDERSTORMS WILL INCREASE WEDNESDAY NIGHT AND INTO THURSDAY AS
THE NEXT SYSTEM MOVES THROUGH THE MIDSOUTH.
KNS
AVIATION...
12Z TAF CYCLE
LOW CLOUDS WILL CONTINUE TO SURGE NORTHWEST ACROSS THE REMAINDER
OF MS INTO NE AR AND W TN THROUGH EARLY MORNING. EXPECT CEILINGS
TO LOWER TO MVFR AND IFR BY 15Z AT ALL TAF SITES. SHOWERS AND
STRONG THUNDERSTORMS EXPECTED TO AFFECT ALL SITES COMMENCING
AROUND 17Z ESPECIALLY NEAR KMEM AND KJBR. WINDS BECOME VERY STRONG
AND GUSTY FOR A PERIOD AFTER FRONTAL PASSAGE ROUGHLY FROM 00-06Z.
AC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 67 47 62 49 / 100 50 0 0
MKL 68 46 60 39 / 100 90 10 0
JBR 60 45 61 41 / 100 50 10 0
TUP 69 49 65 43 / 90 60 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 2, 3:33 AM CST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
433 AM CDT THU APR 2 2009
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
433 AM CDT THU APR 2 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK FOR SEVERE WEATHER TODAY ACROSS AREAS
ALONG AND SOUTH OF A LINE FROM CLARKSDALE MS...TO HOLLY SPRINGS
MS...TO CORINTH MS AS A STRONG SURFACE LOW PRESSURE SYSTEM MOVES
ACROSS THE AREA. THE MAIN HAZARDS WILL BE DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES. THE BEST TIME FRAME FOR SEVERE
THUNDERSTORM DEVELOPMENT WILL BE BETWEEN 12 PM TO 7 PM CDT.
THERE IS A SLIGHT RISK FOR SEVERE WEATHER TO THE NORTH OF THE
MODERATE RISK AREA...ACROSS EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...AND WEST TENNESSEE. THE PRIMARY HAZARDS WILL BE LARGE
HAIL AND DAMAGING WINDS.
STRONG WINDS WILL ALSO DEVELOP TONIGHT OVER MUCH OF THE REGION AND
A WIND ADVISORY MAY BECOME NECESSARY. SUSTAINED WINDS AROUND 20 TO
25 MPH WITH GUSTS UP TO 35 MPH WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A LATE SEASON FREEZE WILL BE POSSIBLE MONDAY MORNING AND ESPECIALLY
TUESDAY MORNING AS COLD HIGH PRESSURE SETTLES OVER THE MIDSOUTH.
FREEZE WARNINGS AND FROST ADVISORIES MAY BE NEEDED DURING THIS
TIME FRAME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY TODAY IN SUPPORT OF SEVERE
WEATHER OPERATIONS.
KNS
In the hours before
Special weather statement, Apr 2, 9:16 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1016 AM CDT THU APR 2 2009
ARZ058-MSZ010-021545-
PHILLIPS AR-COAHOMA MS-
1016 AM CDT THU APR 2 2009
...THIS SIGNIFICANT WEATHER ALERT IS FOR...
SOUTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
CENTRAL COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 9
MILES SOUTHWEST OF CRUMROD AT 1016 AM CDT...MOVING NORTHEAST AT 60
MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN COAHOMA AND PHILLIPS COUNTIES...INCLUDING LOCATIONS NEAR
ELAINE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES DESOTO LAKE AND HORSESHOE LAKE.
Event by event
17 thunderstorm wind, 3 hail, 2 tornado. Local standard time, as filed.
Thunderstorm Wind, Tallahatchie
- When
- April 2, 10:20 AM CST to 10:25 AM CST
- Where
- Tallahatchie County, 2.77 mi W of Cowart to 2.72 mi W of Cowart
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.980, -90.218
Straight line winds blew awnings off a roof at Strider Academy, west of Charleston.
Hail, Panola
- When
- April 2, 10:52 AM CST to 10:57 AM CST
- Where
- Panola County, 5 mi SW of Batesville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.269, -90.012
Hail, Lafayette
- When
- April 2, 11:25 AM CST to 11:30 AM CST
- Where
- Lafayette County, 5 mi NW of Oxford
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.421, -89.582
Thunderstorm Wind, Alcorn
- When
- April 2, 12:35 PM CST to 12:40 PM CST
- Where
- Alcorn County, 0.81 mi NNE of Corinth Turner Arpt to 0.7 mi NNE of Corinth Turner Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 34.910, -88.593
Straight line winds tore a metal roof off of a building in the Marshtown|area near Kossuth. A few trees and a power pole was also knocked down in|the area.
Thunderstorm Wind, Lee
- When
- April 2, 12:43 PM CST to 12:48 PM CST
- Where
- Lee County, 2.45 mi ESE of Guntown to 3 mi SE of Guntown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.435, -88.631
Straight line winds knocked large tree limbs down on County Road 821 near Guntown.
Thunderstorm Wind, Prentiss
- When
- April 2, 12:55 PM CST to 1:00 PM CST
- Where
- Prentiss County, Burtons to Marietta
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.630, -88.330
Straight line winds blew trees down across the eastern and southeastern portions of Prentiss County. The roof of one mobile home was blown off as well.
Thunderstorm Wind, Monroe
- When
- April 2, 1:22 PM CST to 1:27 PM CST
- Where
- Monroe County, 7 mi SE of Amory to 3.17 mi ENE of Acker
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.908, -88.414
Straight line winds blew trees down on Jonesboro Road, southeast of Amory.
Thunderstorm Wind, Tishomingo
- When
- April 2, 1:24 PM CST to 1:29 PM CST
- Where
- Tishomingo County, 0.55 mi NNW of Tishomingo to 0.33 mi NNE of Tishomingo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 34.638, -88.233
Straight line winds blew an awning off of a building in Tishomingo.
Thunderstorm Wind, Tunica
- When
- April 2, 4:45 PM CST to 4:50 PM CST
- Where
- Tunica County, 1.11 mi N of Tunica to 0.74 mi NNW of Tunica
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Post Office
- Coordinates
- 34.696, -90.379
Straight line winds blew trees down on East Irwin Street and Mockingbird Street in Tunica. An awning was also blown off of a business on Main Street.
Thunderstorm Wind, Calhoun
- When
- April 2, 5:25 PM CST to 5:45 PM CST
- Where
- Calhoun County, Sarepta to Pittsboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.130, -89.300
Straight line winds knocked down trees countywide in Calhoun County.
Thunderstorm Wind, Calhoun
- When
- April 2, 5:30 PM CST to 5:35 PM CST
- Where
- Calhoun County, 1.64 mi SE of Bruce to 1.73 mi SSE of Bruce
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.961, -89.333
Straight line winds produced damage to a barn near Oak Grove Church, southeast of Bruce.
Thunderstorm Wind, Calhoun
- When
- April 2, 5:37 PM CST to 5:42 PM CST
- Where
- Calhoun County, 0.86 mi NNE of Vardaman to Vardaman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.882, -89.175
Straight line winds blew an awning off of a building in Vardaman.
Tornado, Chickasaw
- When
- April 2, 5:42 PM CST to 5:43 PM CST
- Where
- Chickasaw County, 1.4 mi SE of Thorn to 1.59 mi ESE of Thorn
- Rating
- EF0
- Path length
- 0.56 mi
- Path width
- 100 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.935, -89.084
A tornado touched down briefly around the intersection of County Road 405 and County Road 20 near Thorn. The tornado was a noncontinuous track for a little over a half mile. Trees and power lines were knocked down by the tornado.
Thunderstorm Wind, Chickasaw
- When
- April 2, 5:48 PM CST to 6:10 PM CST
- Where
- Chickasaw County, Houston to Okolona
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.900, -89.000
Straight line winds blew trees down countywide in Chickasaw County.
Thunderstorm Wind, Marshall
- When
- April 2, 5:48 PM CST to 5:53 PM CST
- Where
- Marshall County, 1.5 mi NNW of Waterford to 0.63 mi NW of Waterford
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 34.669, -89.462
Straight line winds produced damage along Highway 7 North in the vicinity of Wall Doxey State Park. Tin siding and half of a roof was blown off of a store and a chicken barn. In addition, a carport and a front porch was damaged from the winds as well. Minor tree and sign damage occurred as well. One power pole was knocked down.
Thunderstorm Wind, Pontotoc
- When
- April 2, 6:00 PM CST to 6:05 PM CST
- Where
- Pontotoc County, Troy to 1.14 mi E of Troy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.120, -88.900
Straight line winds produced minor damage to four agricultural buildings, a vacant business, and two homes across Southeast Pontotoc County.
Thunderstorm Wind, Pontotoc
- When
- April 2, 6:14 PM CST to 6:19 PM CST
- Where
- Pontotoc County, Sherman to 1.49 mi SE of Sherman
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.370, -88.850
Straight line winds produced major damage to one home in Sherman and destroyed another home as well.
Hail, Lee
- When
- April 2, 6:17 PM CST to 6:22 PM CST
- Where
- Lee County, 2.17 mi SSW of Tupelo
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.239, -88.729
Nickel size hail fell at the intersection of Lawndale Drive and Audubon Drive in Tupelo.
Thunderstorm Wind, Lee
- When
- April 2, 6:19 PM CST
- Where
- Lee County, (Tup)lemons Arpt Tup
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.270, -88.770
Thunderstorm Wind, Lee
- When
- April 2, 6:20 PM CST to 6:30 PM CST
- Where
- Lee County, Tupelo to Nettleton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.270, -88.720
Straight line winds knocked down trees and power lines countywide in Lee County.
Tornado, Monroe
- When
- April 2, 6:23 PM CST to 6:26 PM CST
- Where
- Monroe County, 2.34 mi NNE of New Wren to 2.64 mi W of Bigbee
- Rating
- EF1
- Path length
- 2.77 mi
- Path width
- 75 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.003, -88.611
A tornado touched down near Central Grove. Most of the damage occurred along Sawyer Road. Large trees were snapped and a roof of a house was partially torn off. Power poles and power lines were also knocked down.
Thunderstorm Wind, Itawamba
- When
- April 2, 6:40 PM CST to 6:50 PM CST
- Where
- Itawamba County, Fulton to New Salem
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.270, -88.420
Straight line winds blew trees and power lines down countywide across Itawamba County. Shingles were also ripped off a home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, April 2, 20094 injured · $417,000 · EF1 · 52 events
- Tornadoes and Flash Flooding in Alabama, April 2 to 3, 20092 injured · $272,000 · EF1 · 36 events
- Tornado and Flash Flooding in Tennessee, April 2 to 3, 20091 injured · $649,000 · EF1 · 14 events
- Flooding and Hail in Georgia, April 2 to 3, 2009$1.9 million · 52 kt wind · 23 events
- Flooding in Georgia, April 2 to 8, 2009$4.0 million · 4 events
- Hail and Damaging Winds in Mississippi, April 2, 2009$136,000 · 1.75 in hail · 49 events
- Wildfire in Texas, April 2 to 3, 2009$1.0 million · 1 event
- Strong Wind in Texas, April 2, 20091 injured · $160,000 · 7 events
- Tornado and Flash Flood in Florida, April 2, 2009$100,000 · EF0 · 24 events
- Tornadoes and Hail in Mississippi, April 2, 20091 injured · $69,000 · EF0 · 18 events
- Damaging Winds in Tennessee, April 2, 2009$92,000 · 60 kt wind · 11 events
- Flash Flood and Hail in Arkansas, April 2, 2009$76,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 163953, 163955, 163956, 168036, 163964, 163960, 163965, 163966, 163968, 164117, 164119, 164120, 164898, 163998, 168041, 164121, 164124, 164125, 164126, 164127, 164908, 164128.